Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

vit D deficiency any one had this ?

(62 Posts)
40slady Thu 30-Apr-15 16:15:00

after various doctors trips again and again feeling utterly awful for weeks and a whole vast of blood tests , iv been told i have vit D deficiency ...
all other tests came back as they say " normal "
anyone any advice or had this , waiting to see doctor or get a call back to discuss further hopefully treatment ...
thanks

tobee Thu 30-Apr-15 17:13:40

Yup. I had this November 2013. GP put me on prescription dose of vit D supplements for 3 months. I was also diagnosed with severe iron deficiency anaemia which made me feel terrible and still am deficient do hard to tell what difference the vit D made. It's apparently extremely common, especially at this time of year. My totally uniformed belief is that it's related to the fact we all stick on high spf sunscreen. I try to sit myself in sun unadorned for twenty mins. But it could be catch 22 and I'm doing myself harm in other ways.

Btw, I suffered no side effects from taking the vitamin D.

40slady Thu 30-Apr-15 17:56:13

thanks ,im hoping to get some tablets and will feel better soon as feel so awful .

40slady Thu 30-Apr-15 19:55:05

got some tablets to take along with calcium , pick them up tomorrow hope will work and i can start to feel better ...

wfrances Thu 30-Apr-15 20:15:08

me,
my vitamin d is 15, ive got calcichew - only started them today. yuk!

40slady Thu 30-Apr-15 20:27:52

thanks , mine 27 and got to take calcium to , been feeling so awful

40slady Fri 01-May-15 14:51:06

bump

cakewitch Sun 03-May-15 20:19:29

Me too. Been on huge dose prescribed by the doctor, but it's only been 2 weeks. Feel worse, if anything.

40slady Sun 03-May-15 20:45:47

oh gosh poor you , what were your levels , and symptoms , have they eased any ?

Violetcloud Sun 03-May-15 21:42:20

I'm coming up to the end of a 10 week treatment of pro D tablets. Hang in there, it may take a while but it's worth it. I've started to feel like a functioning human being again and it's brilliant!

40slady Sun 03-May-15 21:54:25

oh good glad your feeling better , would never have thought lack of Vit D could make you feel so utterly rough ....
long to have energy and feel normal x

pollyglen Sun 03-May-15 22:36:17

My level was about 25 a month ago.Got a high strength spray from Holland and Barrett and feel so much better i would urge you to try it.
All of the muscular and joint pain has vanished and my energy levels are starting to improve.

mrsdavidbowie Sun 03-May-15 22:39:48

Yes I use the spray. Need to go back for tests again soon

40slady Mon 04-May-15 07:44:15

thanks , iv got accrete D3 1.5g/400iu tabs x2 a day ...doesnt seem that much to me to be honest ...i beleive this has calcium in it to ...but have been considering topping up with another tablet as feel so rough ...
did you get hot aching fingers and toes at times like aching knees etc and my body temp seems to fluctuate at times ...presuming all to do with the deficiency ...

gald your both starting to feel better

whats the spray like ?

Violetcloud Mon 04-May-15 10:04:36

I'd be careful about topping up with another tablet, as toxicity could cause problems ( I have absolutely no idea how much you'd need to take for it to be dangerous though).

Unfortunately you probably need to just give it time, and get sunlight wherever possible.

I had aches in most of my joints a lot of the time, and fluctuating temperature as well. It's weird how a deficiency really does seem to affect your whole body! How long are you on the tablets for?

40slady Mon 04-May-15 10:40:40

thanks violet , yea i would seek advice i think before taking extra be on safe side as iv no idea either what would be a safe amount .

Im getting to understand its not just like popping a multi vitamin , cant beleive you can feel so awful with low vitamin D , i think iv been like this for months getting lower iv felt rubbish for so long you kind of get used to it ...put it down to stress , life ... 2 kids , work etc ...but recently just felt so rough close to tears daily ...and so low in myself ..
iv got 3 months i think she did say prob be on long time kind of maintenance i think , but i have a doctors appointment in few weeks time so will check then i guess , longing to feel better , glad you are grin
have you got to take yours long term ?

Violetcloud Mon 04-May-15 20:36:00

Yeah, I spent ages thinking I was just a bit bad at life, getting too easily tired. To be honest it was fucking awful, I couldn't pinpoint anything as actually being wrong as it was lots of small stuff, but felt constantly crap.

After this 10 weeks is up I'm having another blood test, and after that I'll either have some more high dose tablets, or go on to about a years worth of normal supplements.

Definitely go and ask your dr about a top up if you don't start to pick up soon though, you'll feel great when your levels become more normal smile

40slady Tue 05-May-15 16:16:23

off to doctors in a mo to see my doctor and go through blood test results , was lucky she had a cancelation thought i was going to have to wait weeks !! so i will see what she says about the dose iv been given and whats the plan forward ....

Kelly1814 Tue 05-May-15 16:22:02

Yes, I have one. My score was 19. Been taking tablets for a month but feel no different.

TooBusyByHalf Tue 05-May-15 16:25:14

Me too. Vit d and iron deficiency together. Sun and supplements and waiting for levels for rise and then all was fine again. No idea at all how it came about. I'm outdoorsy and lazy about SPF - I think some people just don't hold onto it well over the winter.

PeterSpots Sun 31-May-15 20:10:51

Hello. Could I ask what your symptoms are. I have had a really rough 2015 which has lead to tingling face (TMD) and now my buttocks are hurting & I am so stressed & anxious over it all. I've got to go to doctors on Thursday as I am low in vitamin d and anemic

Theas18 Sun 31-May-15 20:13:02

I'm maybe a month into high dose vit d. Can't say I feel that much different yet but I'm hoping too!

PeterSpots Sun 31-May-15 20:21:40

What symptoms did you have Theas18? What dose are you taking?

stargirl1701 Sun 31-May-15 20:26:39

I take 4000 IU a day between Oct-Mar every year when not pg or bf. 10x the 'normal' UK dose. I live in Northern Scotland and work indoors.

Mitzi50 Sun 31-May-15 20:30:25

DS has this. We were a bit surprised as he plays sport outside for several hours each week and doesn't wear sunscreen. He was prescribed tablets and has to go back for a blood test shortly.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now